Alert archive / Texas / Small Craft Advisories in 2009

Small Craft Advisory 76, NWS Brownsville, TX

September 22, 2009

NWS Brownsville, TX issued this small craft advisory at Sep 22, 2009, 8:55 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 22, 2009, 8:55 PM CDT (01:55 UTC)
Expired
Sep 23, 2009, 10:00 AM CDT
In force
13 hr
Issued by
NWS Brownsville, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 12:47 PM CDT, 8 hours 8 minutes earlier.

Area forecast discussion, Sep 22, 12:47 PM CDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1247 PM CDT TUE SEP 22 2009

.DISCUSSION...
FRONT JUST NOW APPROACHING THE NORTHERN CWA BORDER AND STILL
MAKING HEADWAY AROUND 15KTS. MID LEVEL CLOUD DECK HAS THINNED
CONSIDERABLY EAST TO WEST...AND SAT IMAGERY SHOWS SEABREEZE
SOLIDIFYING AND BEGINNING WWD TREK. WEAK LOW PRESSURE POSSIBLY
NOTED IN SFC OBS CENTERED ROUGHLY NE ZAPATA COUNTY SHOULD GET
PICKED UP SOON BY THE ADVANCING COLD FRONT. THE WEAK LOW AND THE
COLLISION OF THE FRONT AND SEABREEZE SHOULD BE THE 2 FOCI FOR
CONVECTION THIS AFTERNOON. STORMS SHOULD FIRE QUICKLY IN THESE
AREAS THIS AFTERNOON...WITH INITIAL SHOWERS ALREADY NOTED IN
ZAPATA COUNTY ON RADAR. SOME THUNDERSTORMS COULD BECOME SEVERE
THIS AFTERNOON...WITH MAIN THREAT BEING MODERATE HAIL AND BRIEFLY
GUSTY WINDS. ATMOSPHERE WELL SATURATED...WITH AREAS OF SIGNIFICANT
RAINFALL EXPECTED. FLASH FLOOD WATCH IS IN EFFECT. FRONT IS
EXPECTED TO SLOW DOWN AND STALL JUST TO THE SOUTH OF THE RIVER
WITH WEAK COASTAL TROUGHING DEVELOPING...WITH CONTINUING
OVERRUNNING RAINFALL THROUGH THE NEXT SEVERAL DAYS. CLOUD COVER
TOMORROW SHOULD BE THICK ENOUGH TO KEEP SIGNIFICANT HEATING FROM
OCCURRING...KEEPING TEMPS BELOW NORMAL AREAWIDE WEDNESDAY.
INSTABILITY SFC AND ALOFT WILL REMAIN IN THE GENERAL VICINITY INTO
THE UPCOMING WEEKEND...WITH HIT OR MISS SHOWER ACTIVITY
CONTINUING.

&&

.AVIATION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CREATE MORE
HAZARDOUS CONDITIONS AT THE TRIO OF REGIONAL AERODROMES THROUGH
THE NEXT 24 HOURS. PILOTS SHOULD BE MADE AWARE OF THE POSSIBILITY
OF SEVERE TSTM DEVELOPMENT BY LATE AFTERNOON/EARLY WEDNESDAY MRNG
AND ALSO EXPECT MODERATE TURBULENCE AT THE JUNCTURE OF THE COLD
FRONT IN COMBINATION WITH STRONG TO SVR TSTMS. VSBYS LESS THAN
1/2SM ARE POSSIBLE AT REGIONAL AERODROMES THIS AFTERNOON THROUGH
WEDNESDAY MORNING IN +TSRA.

&&

.MARINE...
BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS 11 KNOTS GUSTING TO
AROUND 14 KNOTS WITH SEAS AT 3 FEET WITH A PERIOD OF 5 SECONDS
AROUND NOON. SMALL CRAFT ADVISORY FLAGS HAVE BEEN RAISED AT
MIDNIGHT TONIGHT THROUGH MIDNIGHT WEDNESDAY AS A COLD FRONT SHIFTS
WINDS NORTHEAST AT 20 KTS...BUILDING SEAS TO NEAR 7 FEET BY DAWN
WEDNESDAY. NUMEROUS TSTMS WILL MOVE OVER THE MARINE AREAS OF DEEP
SOUTH TEXAS...ESPECIALLY BY MIDNIGHT TONIGHT...WITH A GOOD CHANCE
FOR 34 KNOT GUSTS AND THE ISSUANCE OF MARINE WARNINGS OVERNIGHT.
HEAVY RAINS WILL DRIVE VSBYS TO UNDER 1/2 NM WITH FREQUENT
LIGHTNING STRIKES AND THE CHANCE FOR WATERSPOUTS. CONTINUE TO
MONITOR MARINE CONDITIONS AHEAD OF TIME AND IF AT ALL
POSSIBLE...POSTPONE ANY TRIPS OVER THE MARINE AREAS OF DEEP SOUTH
TEXAS...ESPECIALLY FROM MIDNIGHT TONIGHT THROUGH MIDDAY THURSDAY.
MORE BENIGN MARINE CONDITIONS ARE EXPECTED THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  73  83  72  87 /  80  70  50  50
BROWNSVILLE          71  85  69  89 /  80  70  50  50
HARLINGEN            72  83  68  89 /  80  70  50  50
MCALLEN              71  81  70  89 /  80  70  50  50
RIO GRANDE CITY      67  80  68  90 /  80  70  50  50
SOUTH PADRE ISLAND   74  84  72  86 /  60  70  50  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR TXZ248-249-252.

     FLASH FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH WEDNESDAY
     EVENING FOR TXZ250-251-253>257.

GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CDT
     WEDNESDAY NIGHT FOR GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

64/58
Hazardous weather outlook, Sep 22, 4:00 AM CDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 AM CDT TUE SEP 22 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-231100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
400 AM CDT TUE SEP 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE
PASSAGE OF A COLD FRONT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF
DEEP SOUTH TEXAS BEGINNING AT 4 PM CDT THIS AFTERNOON. SOME STRONG
TO SEVERE THUNDERSTORMS ARE POSSIBLE...WITH LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOME STRONG TO SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING
WINDS...REMAIN POSSIBLE THROUGH WEDNESDAY MORNING. THE FLASH FLOOD
WATCH WILL REMAIN IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 1 PM
CDT THURSDAY...AND THEN EXCLUSIVELY FOR CAMERON...WILLACY...KENEDY
...BROOKS...AND HIDALGO COUNTY FROM 1 PM CDT TO 7 PM CDT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF LARGE HAIL...
DAMAGING WINDS...AND FLOODING THIS AFTERNOON THROUGH THURSDAY TO THE
NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE.

TOMASELLI

In the hours before

Special weather statement, Sep 22, 4:03 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT TUE SEP 22 2009

TXZ251-254>257-222300-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-KENEDY-
403 PM CDT TUE SEP 22 2009

...INTENSE THUNDERSTORMS WILL AFFECT THE EASTERN PORTIONS OF WILLACY
AND CAMERON COUNTIES THROUGHOUT THE AFTERNOON...

INTENSE THUNDERSTORMS OVER SOUTHEASTERN KENEDY COUNTY ARE MOVING
SOUTH AT AROUND AT 10 MPH TOWARDS EASTERN WILLACY AND EASTERN
CAMERON COUNTIES. THESE STORMS WILL PRODUCE INTENSE LIGHTNING...
BRIEF WIND GUSTS FROM 40 TO 50 MPH AND TORRENTIAL RAINS OF TWO TO
THREE INCHES AN HOUR.

THESE THUNDERSTORMS WILL AFFECT THE TOWNS OF PORT MANSFIELD...SAN
PERLITA...WILLAMAR...PORFIRIO...SANTA MONICA AND ARROYO CITY THROUGH
5 PM AND WILL REACH THE SOUTH PADRE ISLAND...LOS FRESNOS...MONTE
GRANDE...BUENA VISTA...PORT ISABEL AND BROWNSVILLE AREAS BY 6 PM.

SOME DAMAGE TO TREE LIMBS AND ELECTIRCAL WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

SPEECE
Special weather statement, Sep 22, 4:06 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION FOR SPEED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
406 PM CDT TUE SEP 22 2009

TXZ251-254>257-222300-
INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-KENEDY-
406 PM CDT TUE SEP 22 2009

...INTENSE THUNDERSTORMS WILL AFFECT THE EASTERN PORTIONS OF WILLACY
AND CAMERON COUNTIES THROUGHOUT THE AFTERNOON...

INTENSE THUNDERSTORMS OVER SOUTHEASTERN KENEDY COUNTY ARE MOVING
SOUTH AT AROUND 15 MPH TOWARDS EASTERN WILLACY AND EASTERN CAMERON
COUNTIES. THESE STORMS WILL PRODUCE INTENSE LIGHTNING...BRIEF WIND
GUSTS FROM 40 TO 50 MPH AND TORRENTIAL RAINS OF TWO TO THREE INCHES
AN HOUR.

THESE THUNDERSTORMS WILL AFFECT THE TOWNS OF PORT MANSFIELD...SAN
PERLITA...WILLAMAR...PORFIRIO...SANTA MONICA AND ARROYO CITY THROUGH
5 PM AND WILL REACH THE SOUTH PADRE ISLAND...LOS FRESNOS...MONTE
GRANDE...BUENA VISTA...PORT ISABEL AND BROWNSVILLE AREAS BY 6 PM.

SOME DAMAGE TO TREE LIMBS AND ELECTIRCAL WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.

SPEECE
Local storm report, Sep 22, 4:19 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
419 PM CDT TUE SEP 22 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     22 E NORIAS             26.79N 97.42W
09/22/2009  M42 MPH          GMZ135             TX   BUOY

&&

RVIPOND
Special weather statement, Sep 22, 4:56 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
456 PM CDT TUE SEP 22 2009

TXZ251-253>255-222330-
INLAND WILLACY-INLAND CAMERON-HIDALGO-KENEDY-
456 PM CDT TUE SEP 22 2009

...STRONG WINDS ALONG A LINE OF THUNDERSTORMS WILL AFFECT SOUTHEAST
PORTIONS OF DEEP SOUTH TEXAS...

A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT
RAYMONDVILLE...WESLACO...EDCOUCH AND DONNA...UNTIL 630 PM CDT. GUSTY
WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME
DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

61/MC

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:27 AM CDTSmall Craft Advisory for WindsBRO10 hr
Sep 23, 2:01 AM CDTAreal Flood AdvisoryBROCameron89 min
Sep 23, 3:27 AM CDTAreal Flood AdvisoryBROCameron93 min
Sep 23, 3:43 AM CDTFlash Flood WatchBROCameron, Willacy15 hr
Sep 23, 4:58 AM CDTAreal Flood AdvisoryBROCameron92 min
Sep 23, 10:35 AM CDTSmall Craft AdvisoryBRO5 hr
Sep 23, 4:30 PM CDTSmall Craft AdvisoryBRO32 hr

Nearby

Small Craft Advisories in Texas, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.